Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Shreveport, LA

February 6, 2011De Soto Parish, Sabine Parish, Louisiana; Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 6, 2011, 6:40 PM CST for De Soto Parish, Sabine Parish, Louisiana; Shelby County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2011, 6:40 PM CST (00:40 UTC)
Expired
Feb 6, 2011, 7:15 PM CST
In force
35 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties De Soto Parish, LA, Sabine Parish, LA, Shelby County, TX

The radar

The Shreveport radar (KSHV), 68 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 6:51 PM CSTHAIL 0.75Center, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1921 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WUUS54 KSHV 070040
SVRSHV
LAC031-085-TXC419-070115-
/O.NEW.KSHV.SV.W.0009.110207T0040Z-110207T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CST SUN FEB 6 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN EASTERN TEXAS...
  THIS INCLUDES THE CITY OF CENTER...
  SOUTHWESTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
  NORTHWESTERN SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 715 PM CST

* AT 636 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CENTER...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NEUVILLE...SHELBYVILLE...JOAQUIN...PATROON AND LOGANSPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL.
&&

LAT...LON 3203 9377 3163 9371 3166 9433 3190 9435
TIME...MOT...LOC 0039Z 267DEG 36KT 3179 9422

$$

05
1 follow-up statement
539 
WWUS54 KSHV 070059
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CST SUN FEB 6 2011

LAC031-085-TXC419-070115-
/O.CON.KSHV.SV.W.0009.000000T0000Z-110207T0115Z/
DE SOTO LA-SABINE LA-SHELBY TX-
659 PM CST SUN FEB 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR SHELBY COUNTY...AND SABINE AND DE SOTO PARISHES...

AT 651 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
SHELBYVILLE...OR 6 MILES EAST OF CENTER...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANLEY...HUXLEY AND TOLEDO BEND RESERVOIR NORTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED 
IN CENTER WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3166 9421 3193 9419 3203 9377 3163 9371
TIME...MOT...LOC 0059Z 267DEG 36KT 3180 9399

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 3:07 PM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Feb 6, 3:07 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CST SUN FEB 6 2011

.DISCUSSION...
TWO STORMS TO CONCERN OURSELVES WITH...THE FIRST ARRIVING AND
DEPARTING TONIGHT WITH A MONSTER OF A SYSTEM POISED TO EFFECT THE
REGION TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. TAKING THEM ONE
AT A TIME...

WATERVAPOR IMAGERY THIS AFTERNOON SHOWING A DEEPENING OPEN TROUGH
ACROSS THE TX HILL COUNTRY...RAPIDLY MOVING EASTWARD TOWARDS THE
LOWER MISSISSIPPI VALLEY. MEDIUM RANGE PROGS HAVE SHOWN A HISTORY
TO CONTINUE DIGGING THIS TROUGH AS IT MOVES CLOSER TOWARDS OUR
REGION AND THAT WILL PLAY A ROLE ON PRECIPITATION AMOUNTS OVERNIGHT.
FOR THE PAST SEVERAL DAYS...THIS SYSTEM APPEARED TO BE RATHER
MOISTURE STARVED...BUT WITH THE SYSTEM CONTINUING TO DIG INTO THE
HILL COUNTRY...VIS SATELLITE THIS AFTERNOON SHOWING THE LEADING
EDGE OF RETURNING GULF MOISTURE MOVING INTO OUR SOUTHERN ZONES AS
WE SPEAK. AS A RESULT...THIS WILL RESULT IN SLIGHTLY HIGHER
PRECIPITATION AMOUNTS BUT TEMPERATURES NOT COOLING OFF AS QUICKLY
OVERNIGHT. THE WARMER OVERNIGHT TEMPERATURES WILL THEREFORE PLAY A
ROLE ON WINTER PRECIPITATION AMOUNTS ACROSS OUR NORTHERN ZONES.
FOR THE FORECAST...HAVE PRECIPITATION TYPE AS ALL RAIN AREAWIDE
THROUGH EARLY THIS EVENING...FOLLOWED BY A RAIN/SNOW MIXTURE ACROSS
OUR EXTREME NW ZONES CLOSER TO MIDNIGHT. WE THEN TRANSITION THE
RAIN OVER TO LIGHT SNOW ACROSS OUR NORTHWEST AND NORTHERN ZONES
WITH THE BETTER SNOWFALL RATES EXPECTED TO BE ACROSS OUR EXTREME
NORTHERN ZONES AFTER MIDNIGHT. FORECAST SOUNDING SUPPORT THIS
CHANGEOVER BUT STILL HAVE TEMPERATURES ABOVE FREEZING UNTIL JUST
BEFORE SUNRISE...AND BY THAT TIME...ACCUMULATING SNOWFALL WILL
QUICKLY BE EXITING OUR REGION TO THE NORTH AND EAST. DID WORD
SNOW ACCUMULATION MAINLY LESS THAN ONE INCH ACROSS OUR NORTHERN
ZONES BUT DO NOT THINK WE WILL SEE ANY MORE THAN THAT IF WE SEE
THAT. THE COLUMN IS VERY COLD TOMORROW MORNING AND EVEN THROUGH
MOST OF THE MOISTURE HAS LIFTED OUT OF THE REGION...FORECAST
SOUNDINGS STILL SUPPORT SOME LIGHT FLURRIES ACROSS THE REGION ON
MONDAY SO MADE THIS MENTION AS WELL.

BY MONDAY NIGHT...MEDIUM RANGE PROGS ARE IN AGREEMENT WITH OUR
NEXT...AND MUCH MORE SIGNIFICANT STORM SYSTEM...MOVING INTO THE
INTER MOUNTAIN WEST. THE PROGS CONTINUE TO BE QUITE EXPLOSIVE WITH
THE SYSTEMS DYNAMICS...COLD AIR...AND QPF AMOUNTS AS IT MOVES
OUT OF THE SOUTHERN GREAT BASIN LATE TUESDAY NIGHT AND INTO
NORTHERN AND CENTRAL TEXAS BY MID DAY WEDNESDAY. THE NAM APPEARS
TO BE THE WARM OUTLIER WITH ITS LATEST RUN WITH THE GFS...CANADIAN
...ECMWF...SREF...NOGAPS AND UKMET ALL SUGGESTING THE POSSIBILITY
OF A SIGNIFICANT SNOW AND ICE MAKER FOR THE REGION ON WEDNESDAY
AND WEDNESDAY EVENING. WITH THIS THINKING... MADE VERY LITTLE
CHANGES TO THE FORECAST WEDNESDAY INTO WEDNESDAY NIGHT...AS WE
CONTINUE ADVERTISING SNOW LIKELY ACROSS THE NORTH WITH A MIXED
BACK ALONG THE I-20 CORRIDOR AND A RAIN/SLEET MIX ACROSS OUR
SOUTHERN ZONES DURING THE DAY WEDNESDAY AND ALL SNOW WEDNESDAY
EVENING BEFORE WE LOSE THE MOISTURE. PRECIPITATION TYPE AND
AMOUNTS WILL CONTINUE TO BE MODIFIED AS THE EVENT TIME NEARS BUT
THE ONE THING ALL MEDIUM RANGE PROGS HAVE IN COMMON IS THEIR
FORECAST OF SEVERAL INCHES OF SNOW ACROSS OUR NORTHERN ZONES.

GOING WITH THAT IDEA...WE CONTINUE TO SLASH TEMPERATURES FOR THE
END OF THE WEEK WITH THE IDEA OF A SNOW PACK ACROSS AT LEAST OUR
NORTHERN ZONES. WE APPEAR TO STAY DRY AND COLD BEYOND WEDNESDAY
NIGHT WITH WARMING TEMPERATURES BY THE WEEKEND.

PRELIMS TO FOLLOW...13.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE AREAWIDE THROUGH THE REMAINDER OF THE
AFTERNOON...BUT CIGS ARE EXPECTED TO DETERIORATE FROM NW TO SE THIS
EVENING AS A COLD FRONT...EXTENDING FROM JUST W OF ACT...TO DAL...TO
JUST S OF FSM TO A RUE LINE...MOVES INTO THE REGION BY EARLY
EVENING. EXTENSIVE 10-15KFT CIGS EXIST ACROSS MUCH OF E TX/SE OK/SW
AR/NW LA AHEAD OF THE FRONT...AND AHEAD OF THE PARENT UPPER LEVEL
TROUGH DRIFTING E ACROSS WCNTRL TX. A SHORTWAVE HAS DEVELOPED AHEAD
OF THIS TROUGH/ATTENDANT FRONT ACROSS ECNTRL TX...AND HAS ENHANCED
AREAS OF -RA FROM THE ELEVATED CIGS ACROSS EXTREME NE TX/SE OK/SW
AR...ALTHOUGH MUCH OF THIS IS LIKELY NOT YET REACHING THE GROUND.
THIS WILL CHANGE BY LATE AFTERNOON...AS THE COLUMN BEGINS TO
SATURATE FROM THE TOP DOWN...AND ADDITIONAL LOW LEVEL MOISTURE
INCREASES FROM SE TX/SRN LA. IN FACT...4KFT CIGS WILL SPREAD ACROSS
DEEP E TX/N LA LATE THIS AFTERNOON/EVENING...WITH SCT/NUMEROUS AREAS
OF -SHRA DEVELOPING AFTER 00Z OVER THESE AREAS ALONG THE FRONTAL
ZONE. LOW MVFR/IFR CIGS WILL FOLLOW THE FROPA AS IT REACHES AN
ELD...TO BAD...TO JUST W OF A JAS LINE BY 03Z...WITH HIGHER BASED
MVFR CIGS POSSIBLE FARTHER E JUST AHEAD OF THE FRONT ACROSS NCNTRL
LA. CAN/T RULE OUT A -RASN MIX JUST PRIOR TO 06Z ACROSS EXTREME NE
TX/SE OK...BEFORE IT SPREADS E INTO SW AR BETWEEN 09-12Z...BUT
LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED...AS SFC TEMPS REMAIN
JUST ABOVE FREEZING. HOWEVER...ICING WILL BE OF SOME CONCERN AS
FREEZING LEVELS FALL BELOW 1KFT AGL LATE. HAVE INCLUDED THE WINTRY
MIX IN OVERNIGHT FOR THE TXK/ELD TERMINALS...ALTHOUGH A FEW SNOW
FLURRIES WILL BE POSSIBLE AS FAR S AS THE I-20 CORRIDOR OF E TX/NW
LA BETWEEN 06-12Z...BUT SHOULD HAVE MINIMAL IMPACTS. ANY REMAINING
PRECIPITATION SHOULD BE EXITING THE REGION BY 15Z...WITH IFR CIGS
BEGINNING TO SLOWLY IMPROVE FROM THE W BY MID/LATE MORNING. VFR
CONDITIONS ARE EXPECTED TO RETURN ACROSS E TX BY
AFTERNOON...ALTHOUGH MVFR CIGS WILL LIKELY PERSIST THROUGH MUCH OF
THE DAY ACROSS SW AR/N LA. S WINDS 5-10KTS AHEAD OF THE FRONT WILL
BECOME NW AND INCREASE TO 10-15KTS...WITH OCCASIONAL HIGHER GUSTS
BEHIND THE FROPA. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  34  43  25  51  34 /  70  20  10  10  30
MLU  37  44  24  46  34 /  70  20  10   0  30
DEQ  27  42  17  46  25 /  70  20  10  10  40
TXK  30  39  22  49  27 /  70  20  10  10  40
ELD  34  41  20  45  28 /  70  20  10   0  30
TYR  31  43  25  53  35 /  50  10  10  10  40
GGG  33  43  23  52  35 /  50  10  10  10  40
LFK  34  46  25  56  36 /  40  10  10  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/15
Hazardous weather outlook, Feb 6, 1:51 PM CST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
151 PM CST SUN FEB 6 2011

ARZ050-051-059>061-070>073-LAZ004-006-OKZ077-TXZ096-097-108>112-
071200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CLAIBORNE-UNION LA-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-
151 PM CST SUN FEB 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...
ANOTHER UPPER LEVEL STORM SYSTEM WITH ITS ASSOCIATED COLD FRONT
WILL APPROACH THE AREA THIS EVENING. THIS SYSTEM WILL NOT HAVE A
GOOD FETCH OF MOISTURE TO WORK WITH... BUT THE DYNAMICS OF THE
SYSTEM...ALONG WITH THE COLD AIR ASSOCIATED WITH IT...WILL SUPPORT
A MIXTURE OF RAIN AND SNOW AFTER FRONTAL PASSAGE TONIGHT.

A CHANGE OVER TO ALL SNOW WILL BE POSSIBLE ACROSS THE NORTHERN
THIRD OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS AFTER MIDNIGHT TONIGHT WITH ACCUMULATING SNOW MAINLY LESS
THAN ONE INCH BEFORE THE SYSTEM EXITS THE REGION EARLY MONDAY
MORNING. TEMPERATURES WILL LIKELY STRUGGLE TO GET BELOW FREEZING
BEFORE THE HEAVIEST SNOWFALL LIFTS OUT OF THE REGION EARLY MONDAY
MORNING WHICH WILL HELP KEEP SNOWFALL AMOUNTS TO A MINIMUM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A MUCH MORE SIGNIFICANT WINTER STORM...EFFECTING THE ENTIRE FOUR
STATE REGION...WILL BE MOVING INTO THE FOUR STATE REGION WEDNESDAY
INTO WEDNESDAY NIGHT. THIS DISTURBANCE WILL HAVE MUCH MORE
MOISTURE TO WORK WITH AND MUCH MORE IN THE WAY OF COLDER AIR AS
WELL. WHILE THE STORM SYSTEM IS STILL A FEW DAYS AWAY...IT
APPEARS THAT SIGNIFICANT SNOW AND ICE ACCUMULATIONS WILL BE
POSSIBLE FOR THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THE
EVOLUTION OF THIS STORM SYSTEM WILL CONTINUE TO BE MONITORED
CLOSELY AS THE EVENT NEARS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY BUT EMERGENCY MANAGERS
WILL WANT TO STAY UP TO DATE ON THE LATEST WEATHER INFORMATION
CONCERNING THE SYSTEM ON TONIGHT...AS WELL AS THE STORM SYSTEM
WEDNESDAY INTO WEDNESDAY NIGHT.

LAZ001>003-005-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
071200-
CADDO-BOSSIER-WEBSTER-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
151 PM CST SUN FEB 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ANOTHER UPPER LEVEL STORM SYSTEM WITH ITS ASSOCIATED COLD FRONT
WILL APPROACH THE AREA THIS EVENING. THIS SYSTEM WILL NOT HAVE A
GOOD FETCH OF MOISTURE TO WORK WITH... BUT THE DYNAMICS OF THE
SYSTEM...ALONG WITH THE COLD AIR ASSOCIATED WITH IT...WILL SUPPORT
A MIXTURE OF RAIN AND SNOW AFTER FRONTAL PASSAGE LATE TONIGHT.

A CHANGE OVER TO LIGHT SNOW AND OR FLURRIES WILL BE POSSIBLE...
MAINLY SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS
AND NORTHERN LOUISIANA AFTER MIDNIGHT. NO SNOW ACCUMULATION IS
EXPECTED AS TEMPERATURES WILL LIKELY NOT FALL TO NEAR FREEZING
UNTIL AFTER THE PRECIPITATION EXITS THE REGION TO THE NORTH AND
EAST EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A MUCH MORE SIGNIFICANT WINTER STORM...EFFECTING THE ENTIRE FOUR
STATE REGION...WILL BE MOVING INTO THE FOUR STATE REGION WEDNESDAY
INTO WEDNESDAY NIGHT. THIS DISTURBANCE WILL HAVE MUCH MORE
MOISTURE TO WORK WITH AND MUCH MORE IN THE WAY OF COLDER AIR AS
WELL. WHILE THE STORM SYSTEM IS STILL A FEW DAYS AWAY...IT
APPEARS THAT SIGNIFICANT SNOW AND ICE ACCUMULATIONS WILL BE
POSSIBLE FOR THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THE
EVOLUTION OF THIS STORM SYSTEM WILL CONTINUE TO BE MONITORED
CLOSELY AS THE EVENT NEARS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY BUT EMERGENCY MANAGERS
WILL WANT TO STAY UP TO DATE ON THE LATEST WEATHER INFORMATION
CONCERNING THE SYSTEM ON TONIGHT...AS WELL AS THE STORM SYSTEM
WEDNESDAY INTO WEDNESDAY NIGHT.

13

In the hours before

Special weather statement, Feb 6, 5:53 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CST SUN FEB 6 2011

TXZ151-070100-
PANOLA-
553 PM CST SUN FEB 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CST...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     CARTHAGE AND DEBERRY...

AT 550 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF CARTHAGE...MOVING
NORTHEAST AT 35 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

05
Special weather statement, Feb 6, 6:20 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CST SUN FEB 6 2011

LAZ001-TXZ151-070045-
CADDO-PANOLA-
620 PM CST SUN FEB 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     CADDO...
IN NORTHEAST TEXAS...
     PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     KEITHVILLE...MOUNT OLIVE...SPRING RIDGE...FRONT AND MIDYETT...

AT 617 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DEBERRY...OR 15
MILES NORTHEAST OF CARTHAGE...MOVING NORTHEAST AT 30 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:44 PM CSTSevere Thunderstorm WarningSHVBienville, Bossier, Webster33 min
Feb 7, 3:40 PM CSTWinter Storm WatchSHVBienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 5 more25 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.